MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Model Number KD-VC611Q-07301S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc).The cutting wire was snapped.The snapped section of the cutting wire got burnt and melted.The outer diameter of the cutting wire was measured : no abnormality was found.The length of the coated portion was measured : no abnormality was found.Breakage on the cutting wire likely occurred by the following mechanism; the coated portion was peeled off.A high frequency current was output while the cutting wire, exposed, was in point contact or close with/to the distal end of the endoscope.A spark occurred between the cutting wire and the distal end of the endoscope.As a result, the cutting wire was instantaneously heated to a high temperature and broke off.The shaving of the wire coating likely occurred by the following mechanism; #1.The cutting wire was loosened as the slider was in the slightly-pushed position.#2.When the forceps elevator of the endoscope was raised, the coating of the loosened cutting wire came in contact with the metal part of the endoscope¿s distal end.#3.The tube was then moved back and forth under the condition of #2.This caused the wire coating to be rubbed with the metal part and shaved off.The above device handling has warned in the instruction.
 
Event or Problem Description
We received the following report.It was impossible to slide the sphincterotome (the subject device) over the guidewire.There was no patient injury reported.No further information was provided.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.On august 31, 2020, olympus medical systems corp.(omsc) found that the cutting wire was snapped, and that the broken section of the cutting wire was melted and burned.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V (DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10753446
Report Number8010047-2020-08269
Device Sequence Number14363804
Product Code KNS
UDI-Device Identifier04953170371332
UDI-Public04953170371332
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-VC611Q-07301S
Device Lot Number9YV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2020
Initial Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1